Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Sulfasalazine - rashes and itches

Anybody got any hints on this topic? I have been taking sulfasalaziine for over 6 months and am troubled by a rash and itching. Affects the small of my back, side and lower abdomen.

Comments

  • Hi CCM

    Welcome to the Arthritis Community,have you been to your GP about this rash?, As you may have an allegy To sulfasalazine and need treatment to take the rash away and change the medication. If you haven't been to your GP I would recommend you get an appointment soon so you can get some relief,it sounds as you are slightly worried about it any way.

    All the best let us know how you get on Christine

  • Hi ccm,please keep close eye on therash/ itching. After being on sulfasalazine for about 3 and a half weeks I developed a rash/ itching on my abdomen,this slowly spread to my arms and back,saw GP who upped my steroids (I was on 10mg per day along with the sulfa) to 20mg/day. The rash kept spreading and getting more bothersome so back to Gp who gave me antihistamines and ordered urgent blood test,which came back with very high LFT. By this time I was feeling very unwell,rash was all over,itching burning bad pain in upper right abdomen and had stopped eating so off I was sent to hospital. Drug induced hypersensitivity with hepatitis. I'm sorry if this is alarming but it happened to me,I know that the reaction doesn't always get so extreme,but take care,and keep me posted!😘
  • frogmortonfrogmorton Posts: 25,127 ✭✭

    Gosh I hope you have contacted your GP/rheumatologist or pharmacists for advice about this?

    Safety first!

    Love

    Toni xxx
  • CCMCCM Posts: 3

    Thanks everyone. I have had a recent blood test which was clear and the rash has resolved itself. I know now to keep a weather eye on any reappearance.

  • YvonneHYvonneH Posts: 324 admin

    Hi @CCM

    Lovely to meet you, I'm so glad you found our community, I'm sure you will enjoy your time here as well as getting lots of help, advice and smiles en route.

    Rashes are not a good sign when taking sulfasalazine, you should give your rheumy team a ring when you can just to be on the safe side.

    Here's our infromation from the website about sulfa

    Itches and rashes can be annoying, its usually best to keep them cool and without any tight clothes or covers. I hope it gets better soon

    Looking forward to seeing you around the community, I'm sure you will have support/hints/suggestions to offer to your fellow members

    Take care

    YvonneH x

Sign In or Register to comment.